Hail, Hardin
- When
- February 12, 1:00 PM CST
- Where
- Hardin County, Sour Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.130, -94.400
Occurred at the Hardin-Jefferson High School.
Slow moving thunderstorms produced some flash flooding, high winds, and hail across southeast Texas on February 12 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Slow moving thunderstorms produced some flash flooding, high winds, and hail across southeast Texas on February 12 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 12, 10:59 AM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1059 AM CST MON FEB 12 2007 .DISCUSSION...ATMOSPHERIC MODIFICATION WELL UNDERWAY THIS MORNING...WITH SFC TEMPS AND DEWPOINTS HAVING JUMPED 10 PLUS DEGREES OVER THE PAST 12 HRS OR SO AMID STRONG WAA REGIME. BKN LINE OF TSRA TO WEST EXTENDING FROM NEAR HOUSTON TO TYLER TEXAS GRADUALLY BECOMING MORE ROBUST AS IT HEADS EASTWARD. MADE A FEW MINOR CHANGES TO THE NEAR TERM GRIDS...BUT OVERALL FORECAST...AND SEVERE POTENTIAL...STILL ON TRACK. && .PREV DISCUSSION... /ISSUED 438 AM CST MON FEB 12 2007/ ..ISOLATED SEVERE WEATHER EXPECTED TONIGHT... SHORT/LONG TERM... HIGH PRESSURE OVER THE MID-ATLANTIC STATES THIS MORNING IS BRINGING SOUTHEAST FLOW INTO SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. TEMPS THIS MORNING HAVE MODERATED IN RESPONSE TO THE FLOW OFF THE GULF. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS TONIGHT AS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ATMOSPHERE BECOMES UNSTABLE AS THE REGION MOVES INTO THE WARM SECTOR AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH LATE TUESDAY MORNING. THE COMBINATION OF A NEGATIVELY TILLED TROUGH TO THE NW SWINGING DOWN INTO THE REGION ALONG WITH THE DEVELOPMENT OF THE 850MB LOW LEVEL JET 50 KT... THE APPROACH OF THE LEFT FRONT ENTRANCE OF THE UPPER LEVEL JET... RETURN FLOW OF MOISTURE OFF THE GULF WILL SUPPORT THUNDERSTORM DEVELOPMENT. CAPES TO BE AROUND 1800 J/KG AND HELICITY AROUND 250 M2/S2 WITH THE WET BULB ZERO AROUND 8500 FT. THE ONE LIMITING FACTOR AT THIS TIME WILL BE THE AMOUNT OF MOISTURE FOR STORM DEVELOPMENT. PRECIP WATER WILL RANGE AROUND 1 TO 1.3 INCHES. THEREFORE ONLY ISOLATED SEVERE THUNDERSTORMS IS EXPECTED. THE SEVERE THREAT WILL RANGE FROM DAMAGING WINDS TO LARGE HAIL AND ISOLATED TORNADOS. RAIN ENDING TOWARDS THE NOON HOUR TOMORROW WITH COLDER AIR FILTERING IN. LOWS ON THURSDAY AND FRIDAY WILL RANGE FROM THE UPPER 20S INLAND TO THE LOWER 30S ALONG THE COAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 56 65 41 / 70 100 70 10 KBPT 69 55 64 39 / 70 100 30 10 KAEX 68 54 62 35 / 70 100 70 10 KLFT 71 57 69 40 / 50 70 70 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT SHOULD EXERCISE CAUTION. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST MON FEB 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AROUND THE NOON HOUR. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S ALONG THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. K. KUYPER
The Houston radar (KHGX), 98 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
4 flash flood, 3 hail, 1 thunderstorm wind. Local standard time, as filed.
Occurred at the Hardin-Jefferson High School.
Trees were blown down in Pinewood.
Highway 105 between Bevil Oaks and Sour Lake was under water due to three to five inches of rain.
Highway 105 between Bevil Oaks and Sour Lake was under water after three to five inches of rain.
Between 10 and 20 homes had 1 to 3 inches of water in them after three to five inches of rain had fallen.
Highway 105 in front of Wal-Mart was completely flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17927, 17930, 17923, 17924, 17925, 17926, 17928, 17929.